Indexed on: 04 Nov '15Published on: 04 Nov '15Published in: Documenta Ophthalmologica
While optic neuropathy is a well-known cause of visual disturbances in linezolid-treated patients, the possibility of linezolid-related retinopathy has not been investigated. Here, we report a case of retinopathy demonstrated by multifocal electroretinogram (mfERG) in a linezolid-treated patient.A 61-year-old man with extensively drug-resistant pulmonary tuberculosis treated with linezolid for 5 months presented with painless loss of vision in both eyes. The patient's best corrected visual acuity was 20/50 in the right eye and 20/100 in the left eye. Fundus examination revealed mild disc edema, and color vision was defective in both eyes. Humphrey visual field tests showed a superotemporal field defect in the right eye and central and pericentral field defect in the left eye. Optical coherence tomography (OCT) revealed only mild optic disc swelling. In mfERG, central amplitudes were depressed in both eyes. Four months after the cessation of linezolid, visual acuity was restored to 20/20 right eye and 20/25 left eye. The color vision and visual field had improved. The OCT and mfEFG findings improved as well.Although the clinical features were similar to linezolid-induced optic neuropathy, the mfERG findings suggest the possibility of a retinopathy through cone dysfunction.